MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAP
Catalog Number CDA-45703-P1A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned three photos showing the guide wire inside the catheter.No obvious defects or anomalies were observed.The customer also returned one guide wire inserted through a 3-lumen pressure injectable (pi) cvc.Signs of use in the form of biological material were observed.Initial analysis did not reveal any obvious defects or anomalies.Upon removal, the guide wire was observed to be unraveled from the proximal end.Kinking was also visible along the guide wire body and the distal j-bend appeared misshapen.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the proximal weld.Both welds were present and appeared full and spherical.Microscopic examination of the catheter and insertion components did not reveal any defects or anomalies.The major kink on the guide wire body measured 127mm from the distal tip.The broken core wire measured 601mm in length, which is within the specification of 596mm-604mm per the guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.800mm, which is within the outer diameter specification of 0.788mm-0.826mmmm per the guide wire product drawing.The catheter body length measured 214mm, which is within the specification of 207mm-227mm per the catheter product drawing.The catheter body outer diameter measured 0.094", which is within the specification limits of 0.094"-0.098" per the catheter extrusion product drawing.After removal of the guide wire from the catheter, a lab inventory guide wire (outer diameter measured 0.79mm) was passed through the distal extension line and catheter body.Resistance was encountered as biological material was observed exiting the distal lumen.Once all biological material was removed, the guide wire passed with no resistance.Performed per ifu statement, "thread tip of catheter over guidewire".A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The ifu also states, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".Should be obtained and further consultation requested".The report of an unraveled guide wire was confirmed through examination of the returned sample.The core wire was broken adjacent to the proximal weld.The guide wire and catheter met all dimensional requirements and functional during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "during the placement of the cvc, the guide advanced without difficulty, and after advancing the catheter, when attempting to withdraw the guide, it was found to be blocked.The catheter and metallic guide were then removed." there was no medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24082382
Report Number9680794-2026-00056
Device Sequence Number9684301
Product Code FOZ
UDI-Device Identifier00801902099471
UDI-Public(01)00801902099471(11)240819(17)260620(10)33F24H0073(21)
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/20/2026
Device Catalogue NumberCDA-45703-P1A
Device Lot Number33F24H0073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient Age52 YR
Patient SexUnknown
Patient Weight54 KG